MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B245
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation nor were x-rays provided to confirm the alleged event.Root cause cannot be determined at this time.The reported event has been addressed in the device labeling.Device has not been returned.
 
Event or Problem Description
Information was received that a revision procedure was performed on (b)(6) 2020.As per the reporter, after attaching the precice nail onto the locking rod through the drill guide arm the scrub nurse tested the alignment of the 5mm drill inside the drill bushing and drill guide and the 5mm drill was not able to go through the screw holes of the nail.This test was done on both screw holes of the nail.The scrub nurse then undid the assembly and nail.The nail was again attached to the locking rod with guide arm and the process was completed again yielding the same result.The drill could not go through the screw holes.The surgeon then attempted this process also with the same result.The nail was used in the patient without drilling through the guides.The surgeon was able to use the same screw holes.The surgeon commented that the alignment was out about 3mm which was possibly the result of a bent drill guide arm or screw holes milled slightly out.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11115027
Report Number3006179046-2021-00101
Device Sequence Number19844138
Product Code HSB
UDI-Device Identifier00812258020255
UDI-Public812258020255
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B245
Device Lot Number0073008AAA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2020
Initial Report FDA Received Date01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1